Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 298, NWS New Orleans, LA

December 13, 2000Hancock County, Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Dec 13, 2000, 6:35 PM CST for Hancock County, Pearl River County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2000, 6:35 PM CST (00:35 UTC)
Expired
Dec 13, 2000, 7:15 PM CST
In force
40 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Hancock County, MS, Pearl River County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 13, 4:00 PM CSTTornado WatchSPC4 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
1.6
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 140038
SVRNEW
MSC045-109-140115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
635 PM CST WED DEC 13 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 715 PM CST

* AT 630 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PEARL RIVER COUNTY...OR ABOUT 10 MILES
  NORTHEAST OF PICAYUNE...MOVING NORTHEAST AT 40 MPH.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER 
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO 
ADVANCED WARNING.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A  STURDY 
BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 2:42 PM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Dec 13, 2:42 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
240 PM CST THU DEC 14 2000

LATEST WATER VAPOR IMAGERY INDICATED A WELL-DEFINED DRY PUNCH MOVING
ENE THRU TEXAS AIMED AT THE LOWER MS VALLEY THIS AFTN AND EVENING.
18Z SPECIAL UA INDICATED 850 MB DEWPTS HAVE SURGED INTO THE LOW TEENS
AND 700 MB/500 MB TEMPS HAVE COOLED SLIGHTLY IN THE PAST 6 HOURS.
WITH LOW LEVEL RH CONTINUING TO INCREASE (AS INDICATED BY DEWPTS IN
THE 60S EARLY THIS AFTN) AND WARMING TEMPS INSTABILITY IS CONTINUING
TO INCREASE AND SHOULD DO SO THRU THE EVENING HOURS AHEAD OF THE CDFNT
NOW MOVLY EWD TOWARDS SERN/SCNTRL LA. ALSO FROM THE ETA MODEL (12Z)
A TROP FOLD WAS INDICATED SHORTLY AFTER SUNSET TODAY ALONG WITH
IMPRESSIVE UVV MUCH OF THE AREA. WITH ALL THIS IN MINE..WILL
INCREASE THE SLIGHT RISK OF SVR STORMS ENTIRE CWA/PWA THRU EARLY
TONIGHT.  H5 TROF WILL MOVE ENE THRU THE LOWER MS VALLEY TONIGHT
WITH ZONAL FLOW CONTINUING OVER THE REGION THE NEXT SEVERAL DAYS.

SYNOPTIC PATTERN..ALOFT..WILL CONTINUE PROGRESSIVE WITH ANOTHER
FRONT/ASSOCIATED UPPER AIR TROF PUSHING EWD THRU THE AREA FRI
NIGHT/EARLY SAT PRECEDED AND ACCOMPANIED BY SCATTEED SHOWERS/TSTMS.
SOME PATCHY FOG TONIGHT AHEAD OF FRONT BUT PATCHY DENSE FOG MORE
LIKELY THU NIGHT AND FRI AS WARM AIR ADVCTN ONCE AGAIN DEVELOPS OVER
THE AREA.  ANOTHER FRONT IS INDICATED TO AFFECT THE AREA AGAIN MON
NIGHT/EARLY TUE PRECEDED AND ACCOMPAINED BY SCATTERED SHOWERS. SO AN
ACTIVE WEATHER PATTERN WILL BE ON TAP FOR THE LOWER MS RIVER VALLEY
THE NEXT 7 DAYS.

MCB 46/56/43/63 6015    BTR 48/59/48/66 5015
MSY 53/63/53/69 6115    GPT 55/62/52/65 7114

.NEW...SMALL CRAFT ADZY...KPQL TO ATCHAFALAYA RIVER AND TIDAL LAKES.
LA...NONE.
MS...NONE.

05

In the hours before

Special weather statement, Dec 13, 2:24 PM CST, 4 hours 11 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140300-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CST WED DEC 13 2000

...SEVERE THUNDERSTORMS AND ISOLATED TORNADOES ARE POSSIBLE THIS
   AFTERNOON AND EVENING...

A WARM FRONT WAS MOVING RAPIDLY NORTHWARD ACROSS THE FLORIDA PARISHES
OF LOUISIANA AND COASTAL MISSISSIPPI. VERY MOIST AND UNSTABLE
TROPICAL AIR HAS REPLACED TO ARCTIC AIR THAT HAD BEEN IN PLACE THIS
MORNING. AN APPROACHING COLD FRONT APPROACHING THE ATCHAFALAYA RIVER
BASIN WILL MOVE EAST AT 25 MPH THIS AFTERNOON AND THIS EVENING.
SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS
FRONT WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE.

THE PRIMARY THREAT WILL BE ISOLATED TORNADOES DUE TO STRONG LOW LEVEL
WINDS. DAMAGING WIND GUSTS OF 60 TO 80 MPH ARE ALSO POSSIBLE FROM THE
MORE ORGANIZED THUNDERSTORMS.

THE TIME OF THE GREATEST THREAT WILL BE THROUGH 4 PM FOR THE
GREATER BATON ROUGE AREA AND EXTREME SOUTHWEST MISSISSIPPI...BETWEEN
4 PM AND 7 PM FOR THE NORTH SHORE PARISHES...THE GREATER NEW
ORLEANS AREA OF SOUTHEAST LOUISIANA...MCCOMB AND TYLERTOWN
MISSISSIPPI...AND FROM 6 PM THROUGH 9 PM FOR THE LOWER PARISHES AND
COASTAL MISSISSIPPI COUNTIES.

PERSONS ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI SHOULD
PAY CLOSE ATTENTION TO THE WEATHER THROUGH THIS EVENING AND BE
PREPARED TO ACT IF WARNINGS ARE ISSUED OR INCLEMENT WEATHER IS
OBSERVED.

LAW ENFORCEMENT OFFICIALS AND EMERGENCY MANAGERS SHOULD STAFF
ACCORDINGLY FOR A SEVERE WEATHER THREAT THROUGH THIS EVENING. RELAY
ANY WEATHER RELATED PUBLIC CALLS OF DAMAGE TO THE NATIONAL WEATHER
SERVICE IN SLIDELL.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...

HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.